MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 1ML ST BULK CONVENIENCE PAK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 1ML ST BULK CONVENIENCE PAK; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8338895.Medical device expiration date: 2023-11-30.Device manufacture date: 2019-01-02.Medical device lot #: 9003600.Medical device expiration date: 2023-12-31.Device manufacture date: 2019-02-21.Medical device lot #: 9037699.Medical device expiration date: 2023-08-31.Device manufacture date: 2019-03-01.Medical device lot #: 9037716.Medical device expiration date: 2023-08-31.Device manufacture date: 2019-03-01.Medical device lot #: 9037717.Medical device expiration date: 2023-09-30.Device manufacture date: 2019-03-01.Medical device lot #: 9091734.Medical device expiration date: 2023-08-31.Device manufacture date: 2019-05-15.Medical device lot #: 9127543.Medical device expiration date: 2023-08-31.Device manufacture date: 2019-05-30.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 1ml st bulk convenience pak experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.309701, batch no.8338895, 9003600, 9037699, 9037716, 9037717, 9091734, 9127543.Per email: we need to return all these syringes from bd, as they have a strange white residue within the top of every syringe.Bd 1ml syringe slip tip conv tray.Lot #: 8338895, 9003600, 9037699, 9037716, 9037717, 9091734, 9127543.
 
Event or Problem Description
It was reported that an unspecified number of syringe 1ml st bulk convenience pak experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.309701 batch no.8338895, 9003600, 9037699, 9037716, 9037717, 9091734, 9127543.Per email: we need to return all these syringes from bd, as they have a strange white residue within the top of every syringe.Bd 1ml syringe slip tip conv tray lot # 8338895, 9003600, 9037699, 9037716, 9037717, 9091734 and 9127543.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo and 40 loose 1ml syringes were received and evaluated.All the samples received were observed to have cloudy tips and four of the samples were also observed to have slightly rolled scales.All the samples received were acceptable per product specification.Cloudy tips are a result of normal molding process.Over time a small amount of plastic build-up or residue occurs in the mold causing this defect.It is remedied by polishing the mold.The cloudy tip defect is cosmetic and does not pose risk to the customer.Cloudy tips are a result of the normal molding process.The potential root cause for the rolled scale defect is associated with the printing process.Since the cloudy tip defects observed are considered cosmetic and acceptable, no corrective actions are necessary.Since the rolled scale defects observed are within the acceptable limits, no corrective actions are necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 1ML ST BULK CONVENIENCE PAK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8899499
Report Number1213809-2019-00832
Device Sequence Number2001081
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309701
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;